MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4" (10 CM) APPX 0.40 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE CLEAR, 3 CLAM; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4" (10 CM) APPX 0.40 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE CLEAR, 3 CLAM; STOPCOCK, I.V. SET
Catalog Number MC33098
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 08/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for investigation.It has not been received.
 
Event or Problem Description
The event involved a 4" (10 cm) appx 0.40 ml, smallbore trifuse ext set w/3 microclave® clear, 3 clamps, rotating luer that the customer reported a partial disconnection and leaking resulting in hypoglycemia of a baby in the nicu.The medications infusing were tpn, lipids, and d20w.The d20w was infusing for only 4 hours and was unknowingly leaking.The customer stated the device was in use between 18 to 36 hours.The patient¿s status upon admission was hypoglycemia.During the event the patient was borderline stable then hypoglycemic.The patient returned to a normoglycemic status after the tubing was changed.The medical intervention was the administration of d20w and the decrease of tpn.The entire set up was changed, not the umbilical venous catheter, the patient¿s sugar normalized within an hour, and few hours later the d20w was discontinued.The event did not prolong the hospital stay.
 
Additional Manufacturer Narrative
H10: received three new sister samples list# mc33098, 4" (10 cm) appx 0.40 ml, smallbore trifuse ext set w/3 microclave® clear, 3 clamps, rotating luer.Lot# 4799556 on (b)(6) 2020 for evaluation.Three (3) new list# mc33098, trifuse ext sets (lot# 4799556) were received and visually inspected.As received, no damage or anomalies were seen.No used devices or mating devices were returned.All three (3) samples were functionally tested.The retention of the male spin luers met the specification performance requirements with no disconnection or leakage identified.The reported complaint could not be replicated or confirmed.A device history review (dhr) lot# 4799556 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.

Brand Name
4" (10 CM) APPX 0.40 ML, SMALLBORE TRIFUSE EXT SET W/3 MICROCLAVE CLEAR, 3 CLAM
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10572532
Report Number9617594-2020-00410
Device Sequence Number1270308
Product Code FMG
UDI-Device Identifier00887709037366
UDI-Public(01)00887709037366(17)250401(10)4799556
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2025
Device Catalogue NumberMC33098
Device Lot Number4799556
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BI-FUSE, ICU MEDICAL INC. UNK LIST AND LOT; DEXTROSE 20% IN WATER (D20W), MFR UNK; LIPIDS, UNK MFR; TOTAL PARENTAL NUTRITION, MFR UNK; BI-FUSE, ICU MEDICAL INC. UNK LIST AND LOT; DEXTROSE 20% IN WATER (D20W), MFR UNK; LIPIDS, UNK MFR; TOTAL PARENTAL NUTRITION, MFR UNK
Outcome Attributed to Adverse Event Required Intervention;